Sunday, June 30, 2013
Be careful if you take Mucinex! (My health scare)
Now that flu season is officially over and summer has begun with a bang, (and a heat wave) not many people are getting sick anymore.
That doesn't mean it's not happening, it's just not as bad. Unfortunately I some how managed to be one of the unlucky people to be struck down with someone kind of mysterious illness that would take down even the toughest of people.
So I began taking Mucinex my other half is always raving about how well it works. Two days into to taking it I felt like I was going to cough up my lungs and I wasn't getting any better, so I broke down and went to the doctor. When I got there the doctor seemed alarmed because my heart rate was ridiculously high, she ran an EKG and then sent me over to the ER.
I was terrified all I wanted was some cough medicine and instead I end up in the ER. After 4 EKGs, a chest x-ray, and more blood than I would like to give away I found out that not only do I have bronchitis but that Mucinex can be dangerous to take. The doctor informed me it can speed up your heart rate and you can experience tachycardia, like I did.
After I got home a friend called and told me the same exact thing happened to her, and then my sister told me that her husband too had a bad experience with Mucinex. Apparently this stuff does more harm than good.
So to make a long story short if you are going to take Mucinex please be careful, be conscious of your heart, if you start experiencing weird symptoms PLEASE GET HELP!!
Photo Credit: Google Images